BOOK AN APPOINTMENT
Filter Blogs By
Micardis and Erectile Dysfunction
High blood pressure is a very serious condition. If left untreated, it can cause heart failure, stroke, and even dementia, to name just a few complications associated with the condition. High blood pressure must be treated quickly and typically, patients are given medication that can help lower blood pressure.
Unfortunately, some of these medications are known to also have side effects, such as erectile dysfunction. One of the medications often prescribed to patients with high blood pressure is Micardis. So, can Micardis cause erectile dysfunction in men that take it?
Before examining the effects of Micardis on erectile dysfunction, it’s important to understand the relationship between high blood pressure and the condition.
When a man is dealing with high blood pressure, this could actually cause sexual problems such as erectile dysfunction. This is because high blood pressure damages the blood vessels, causing them to harden and become narrow. When this occurs, blood flow is restricted, and not as much blood is able to flow to the penis.
Medications can help with both erectile dysfunction and high blood pressure. The question is though, do these medications also cause the sexual side effects that high blood pressure does?
Micardis is a fairly common drug prescribed for those dealing with high blood pressure. As an angiotensin II receptor blocker, it relaxes blood vessels so blood can flow through them more easily.
The chances that Micardis will cause erectile dysfunction are very low. In clinical trials, fewer than one percent of participants experienced erectile dysfunction after taking the drug. With such a small group being affected, it’s quite possible that the condition wasn’t due to Micardis at all. Other medications, factors such as stress, or a combination of factors could lead to erectile dysfunction.
Due to the fact that Micardis will lower blood pressure, there is a good chance it will actually help with erectile dysfunction problems rather than contribute to them. However, those dealing with this side effect should speak to a doctor that can help manage the side effects.
A physician may change your blood pressure medication, or they may add another medication, such as Viagra to help treat erectile dysfunction. There is no way for a doctor to tell if a patient is going to experience side effects from any medication. As such, it’s important to always tell your doctor if you experience anything unusual while taking medication for high blood pressure.
If you’ve recently started taking medication that has caused erectile dysfunction, it’s important to understand that there is help available. Dr. Lazare is a Brooklyn urologist with extensive experience working with men that are suffering from erectile dysfunction. He can provide options that will help get you back to being sexually active, which can help restore the relationship between you and your partner.
If you need help, call us at Lazare Urology today at (718) 568-7516 or contact us online to schedule an appointment.Back to Blogs